Minnesota, 2024Tornadoes and Hail in Minnesota, August 29, 2024
August 29, 2024 · NWS MPX · 34 events in 16 counties and zones
A well-defined cold front associated with a strong upper-level low produced widespread wind damage and a few tornadoes throughout central and eastern Minnesota and western Wisconsin on August 29th, 2024. Four tornadoes occurred.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A well-defined cold front associated with a strong upper-level low produced widespread wind damage and a few tornadoes throughout central and eastern Minnesota and western Wisconsin on August 29th, 2024. Four tornadoes occurred. There were also a number of downbursts, with some of the most significant downburst damage in Champlin, Anoka, and Cottage Grove.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 29, 11:54 AM CST, 1 hour 38 minutes earlier. Its key messages:
- Enhanced Risk (level 3 of 5) of severe storms this afternoon and evening.
- Pleasant Labor Day weekend, with no major systems expected through early next week.
Area forecast discussion, Aug 29, 11:54 AM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1254 PM CDT Thu Aug 29 2024
.KEY MESSAGES...
- Enhanced Risk (level 3 of 5) of severe storms this afternoon
and evening.
- Pleasant Labor Day weekend, with no major systems expected
through early next week.
&&
.UPDATE...
Issued at 1240 PM CDT Thu Aug 29 2024
After collaboration with the SPC, much of our CWA was upgraded
to an Enhanced Risk (level 3 of 5) for severe storms this
afternoon and evening. The main driver of this upgrade is the
damaging wind potential, but the risk for a few tornadoes and
large hail also exists, particularly across central Minnesota
near the triple point of the low. While today's storms may not
be quite as strong as Monday's round of severe weather that
brought +70 MPH winds to parts of the CWA, our confidence in
timing, coverage, and storm mode is higher for today. The
timing of the strongest storms still remains on track to develop
sometime between 3-4pm across western/central Minnesota before
growing upscale and marching eastward. They are expected to
reach the Twin Cities metro between 5-7pm and continue into
western Wisconsin from 7pm-10pm.
&&
.DISCUSSION...
Issued at 240 AM CDT Thu Aug 29 2024
Although it was a spectacular evening on Wednesday and the night has
been rather uneventful for us, things are changing... Water vapor
imagery and RAP h5 analysis shows an impressive mid-level low
spinning across the MT/Canada border this morning. In response to
the height falls ahead of it, we've seen a strong LLJ and push of
rich theta-e air surge north across the Dakotas. The nose of the
strongest WAA within this LLJ has helped generate the thunderstorm
activity we've seen overnight across NoDak. This upper low and
strong WAA will all track toward northwest Ontario through the day,
which means the activity we have seen overnight over NoDak will
remain north of the MPX area. However, as the upper low continues to
the east, we will see the warm front currently across eastern SoDak
and northern Iowa surge north across the area through the morning.
The main impact from this warm front surging north across the area
this morning is that we will have extensive stratus develop out
ahead of it from southeast into central MN and across western WI. In
the wake of this warm front though we will see another warm and
humid airmass advect into the region, with highs expected to be in
the mid/upper 80s and dewpoints in the low to mid 70s out ahead of a
cold front that will be moving into western MN this afternoon.
Looking at the severe potential today, what will not be lacking is
instability, with the temp/dewpoint combo mentioned above sending
mlCAPE values up to between 3000 and 4000 j/kg this afternoon. What
we're lacking in the severe parameter space is shear. The mid-level
jet will be up near the h5 low, with deep shear this far south being
near 30 kts. Looking at hodographs, you see a further issue. Though
we have good shear and curvature in the lowest 2 km of the
hodographs, there is a weakness in the flow between 2 and 6 km,
where the hodographs loop back on themselves. Given this setup, you
tend to struggle to maintain prolonged strong updrafts with the weak
mid-level flow causing limited tilt in the updrafts. Though the
parameters do support supercells, bulk shear vectors roughly
parallel to the front means we will trend toward a linear mode
rather quickly after initiation, which is what we see when looking
at CAM reflectivity outputs. Given all of that, a Slight Risk (level
2 of 5) from the SPC for today's threat looks reasonable, with a
typical August severe setup, with the hail and brief tornado threat
most likely at initiation, with a transition to a heavy rain and
wind threat as storms grow upscale. The excessive rain threat looks
isolated at best. We'll have convection with PWATs just under 2",
but storm motion looks sufficient to really limit any sort of
widespread excessive rain threat with storms today.
As for timing, storms are currently expected to fire around 19z
(2pm) in western MN (in the neighborhood of places such as Granite
Falls, Willmar, and Long Prairie). Storm will go linear pretty
quick, with this initial line coming through Twin Cities metro
between 21z and 0z (4pm-7pm), moving across our WI counties between
00z and 3z (7pm to 10pm). There are some indications of a second
area of storms developing behind this primary activity on the cold
front itself, but this activity looks to have limited severe
potential and would just help to add to rain totals. As for
rainfall, most areas that see rain will see a half to three-quarters
of an inch, with a few pockets of 1-2 inches possible if a location
can double dip into both potential rounds of storms.
After this front moves through, the weather will be very quiet
through the first half of next week. We will see a strong and dry
cold front drop across the upper MS Valley on Saturday, which will
bring us a fall preview Sunday and Monday, with dewpoints down in
the 40s, highs in the low 70s and lows on Monday morning dropping
into the 40s for all but the urban core of the Twin Cities metro
area. Southerly flow quickly returns on Tuesday, which will push
temperatures back closer to normal by the middle of next week.
Though we will see increased temperatures and dewpoints with that
southerly flow, there will be split flow aloft and we look to be
stuck in the middle, so there will be little forcing for any
additional precipitation.
&&
.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1240 PM CDT Thu Aug 29 2024
The IFR/MVFR stratus deck has shifted NE, but will still impact the
western Wisconsin sites for the early afternoon. A pocket of
clearing is visible over much of central Minnesota, while convection
is becoming more widespread along the western MN border. As the
front sags southeast, a period of heavy rain and convective wind
gusts will likely impact each site. Behind the line, cigs will
quickly rise and winds will weaken and shift out of the NW.
There is a chance for low stratus and patchy fog for some locations
overnight, especially over western Wisconsin.
KMSP...Timing is still on track, so not too much change for the
ongoing TAF. Scattered storms could arrive ahead of the front
around 20z, with the main line moving through close to 21-23z.
Some models indicate that more isolated storms storms could fill
in behind the main line, so we have maintained the tempo
through 01z for now.
/OUTLOOK FOR KMSP/
SAT...VFR. Wind SW 10-15kts.
SUN...VFR. Wind N 5-10kts.
MON...VFR. Wind S 5-10kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.
&&
UPDATE...Dye
DISCUSSION...MPG
AVIATION...BED
Hazardous weather outlook, Aug 29, 2:49 AM CST, 10 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
349 AM CDT Thu Aug 29 2024
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
300900-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
349 AM CDT Thu Aug 29 2024
This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.
.DAY ONE...Today and Tonight.
A slight risk for severe thunderstorms is present this afternoon
and evening, with damaging wind and large hail the primary threats
with a few tornadoes possible.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
SKYWARN spotter activation may be needed.
Event by event
27 thunderstorm wind, 6 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Kandiyohi
- When
- August 29, 1:32 PM CST to 1:38 PM CST
- Where
- Kandiyohi County, 2.01 mi SW of Willmar
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.110, -95.080
Large branches were down on the southwest side of Willmar.
Thunderstorm Wind, Nicollet
- When
- August 29, 1:38 PM CST to 1:45 PM CST
- Where
- Nicollet County, 3.04 mi WSW of Klossner
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.360, -94.490
County Dispatch reported trees down near the intersection of Co Rd 21 and 611th ave.
Thunderstorm Wind, Brown
- When
- August 29, 1:38 PM CST to 1:47 PM CST
- Where
- Brown County, 0.85 mi SE of New Ulm
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 44.310, -94.460
Multiple downed trees blocked roads throughout New Ulm.
Thunderstorm Wind, Stearns
- When
- August 29, 1:50 PM CST to 1:55 PM CST
- Where
- Stearns County, 0.49 mi E of Paynesville
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 45.380, -94.720
Thunderstorm Wind, Meeker
- When
- August 29, 1:59 PM CST to 2:06 PM CST
- Where
- Meeker County, 2.54 mi NE of Litchfield Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.160, -94.490
County dispatch reported a tree down near the intersection of Hwy-24 and 285th St.
Thunderstorm Wind, Morrison
- When
- August 29, 2:20 PM CST to 2:25 PM CST
- Where
- Morrison County, 4.5 mi NW of Royalton
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.880, -94.360
Boat lift bent as well as 12 oak trees down on the property.
Thunderstorm Wind, Wright
- When
- August 29, 2:20 PM CST to 2:24 PM CST
- Where
- Wright County, 1.46 mi NNE of South Haven
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.320, -94.210
Photo provided of telephone wire pole down.
Thunderstorm Wind, Stearns
- When
- August 29, 2:24 PM CST to 2:34 PM CST
- Where
- Stearns County, 4.22 mi SE of Luxemburg
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.400, -94.200
Several 8-to-14-inch diameter tree limbs down.
Thunderstorm Wind, Morrison
- When
- August 29, 2:34 PM CST to 2:38 PM CST
- Where
- Morrison County, 0.48 mi W of Pierz
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.980, -94.110
Multiple trees up to two feet in diameter were toppled throughout the Pierz Trailer Park.
Tornado, Morrison
- When
- August 29, 2:35 PM CST to 2:43 PM CST
- Where
- Morrison County, 2.65 mi WNW of Genola to 0.85 mi SE of Lastrup
- Rating
- EF1
- Path length
- 7.46 mi
- Path width
- 50 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.969, -94.168
The tornado hit several farms before moving into Lastrup and dissipating. It ripped most of the roof off of two barns west and northwest of Pierz, then continued northeast to Lastrup, where it knocked down or broke large limbs of dozens of trees and tore off half of the roof of an outbuilding. Drone video from the Sheriff's Office showed a convergent damage pattern in Lastrup, and the damage survey showed a convergent pattern at several locations before the tornado hit Lastrup.
Thunderstorm Wind, Morrison
- When
- August 29, 2:39 PM CST to 2:43 PM CST
- Where
- Morrison County, 2.77 mi WSW of Harding
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 46.100, -94.100
Damage to barn and outbuildings.
Thunderstorm Wind, Carver
- When
- August 29, 2:40 PM CST to 2:51 PM CST
- Where
- Carver County, 2.08 mi ENE of Hamburg
- Measured
- 64 kt (74 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.740, -93.910
County dispatch reported trees down in Norwood Young America.
Hail, Sherburne
- When
- August 29, 2:46 PM CST to 2:51 PM CST
- Where
- Sherburne County, 2.79 mi ESE of Becker
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 45.400, -93.850
Thunderstorm Wind, Carver
- When
- August 29, 3:04 PM CST to 3:11 PM CST
- Where
- Carver County, 2.02 mi NE of Victoria
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 44.870, -93.620
Tree down and power line down blocking one lane of Hwy 5 near the Arboretum east of Victoria.
Thunderstorm Wind, Wright
- When
- August 29, 3:10 PM CST to 3:12 PM CST
- Where
- Wright County, 0.85 mi NE of Albertville
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.240, -93.660
County dispatch reported light pole down in Albertville.
Thunderstorm Wind, Hennepin
- When
- August 29, 3:14 PM CST to 3:18 PM CST
- Where
- Hennepin County, 1.69 mi SW of Osseo
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 45.100, -93.440
Two birch trees and several tree branches down in Maple Grove.
Thunderstorm Wind, Hennepin
- When
- August 29, 3:16 PM CST to 3:20 PM CST
- Where
- Hennepin County, 0.69 mi S of Champlin
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 45.190, -93.400
Photo via social media of multiple large trees uprooted near Dean Ave and Cartway Rd.
Thunderstorm Wind, Hennepin
- When
- August 29, 3:17 PM CST
- Where
- Hennepin County, 0.75 mi S of Champlin
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 45.189, -93.402
Dozens of trees were broken or uprooted, in a pattern consistent with a downburst.
Thunderstorm Wind, Anoka
- When
- August 29, 3:17 PM CST to 3:21 PM CST
- Where
- Anoka County, 0.44 mi SSE of Anoka to 2.32 mi WNW of Andover
- Measured
- 70 kt (81 mph) estimated gust
- Reported by
- NWS Storm Survey
- Coordinates
- 45.194, -93.398
A storm survey was performed and drone video from the Sheriff's Office was viewed to determine that this part of Anoka was hit by a downburst. Over 100 trees were broken or uprooted, some of which fell on houses, sheds, and vehicles.
Thunderstorm Wind, Anoka
- When
- August 29, 3:20 PM CST to 3:26 PM CST
- Where
- Anoka County, 1.05 mi NW of Anoka
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.210, -93.416
Report via social media of multiple large trees uprooted in the Cutter's Grove area near Hwy 10.
Thunderstorm Wind, Anoka
- When
- August 29, 3:20 PM CST to 3:26 PM CST
- Where
- Anoka County, 2.06 mi ESE of Ramsey
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.240, -93.390
Photo report via social media of multiple large trees snapped.
Thunderstorm Wind, Anoka
- When
- August 29, 3:24 PM CST to 3:30 PM CST
- Where
- Anoka County, 1.38 mi N of Andover
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 45.250, -93.300
Photo report via social media of large tree uprooted.
Thunderstorm Wind, Hennepin
- When
- August 29, 3:25 PM CST to 3:29 PM CST
- Where
- Hennepin County, 1.47 mi SSW of Hopkins
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.910, -93.410
Photo of large tree down measuring 22 inches in diameter.
Tornado, Anoka
- When
- August 29, 3:26 PM CST to 3:29 PM CST
- Where
- Anoka County, 3.88 mi N of Andover to 2.19 mi W of East Bethel
- Rating
- EF1
- Path length
- 3.57 mi
- Path width
- 250 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.286, -93.308
Tornado developed in the northeast corner of Andover and continued north-northeast into the southeast portion of Oak Grove, where it dissipated. Hundreds of trees were broken or uprooted, some of which fell on houses, sheds, and vehicles. In addition to performing a storm survey, drone video from the Sheriff's Office was viewed.
Tornado, Anoka
- When
- August 29, 3:32 PM CST to 3:37 PM CST
- Where
- Anoka County, 1.87 mi NE of Oak Grove to 2.83 mi E of Bethel
- Rating
- EF1
- Path length
- 5.01 mi
- Path width
- 250 yd
- Continued into
- Isanti, Mn (MPX)
- Reported by
- NWS Storm Survey
- Coordinates
- 45.371, -93.305
A tornado developed in the northeast corner of Oak Grove, tracked across the southeastern part of St Francis, then into East Bethel. The tornado continued northeast into Isanti County. In Anoka County, hundreds of trees were broken or uprooted, some of which landed on houses, sheds, and vehicles. Part of a roof was blown off a machine shed at a farm.
Thunderstorm Wind, Nicollet
- When
- August 29, 3:33 PM CST to 3:38 PM CST
- Where
- Nicollet County, 0.5 mi E of North Mankato
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.180, -94.010
County dispatch reported a power line down near the intersection of Webster Ave and Center St.
Tornado, Isanti
- When
- August 29, 3:37 PM CST to 3:43 PM CST
- Where
- Isanti County, 6.1 mi SSE of Isanti to 1.77 mi SW of Weber
- Rating
- EF1
- Path length
- 4.62 mi
- Path width
- 250 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.414, -93.222
A tornado developed in Anoka County and moved through portions of Oak Grove, St Francis, and East Bethel before crossing into Isanti County. In Isanti County, two farm outbuildings were destroyed and a pole barn sustained roof damage. Hundreds of trees were also broken or uprooted.
Thunderstorm Wind, Isanti
- When
- August 29, 3:46 PM CST to 3:51 PM CST
- Where
- Isanti County, 0.48 mi W of Blomford
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.500, -93.160
Trees measuring 8 inches in diameter snapped halfway up from the base near Cty Rd 5 and Durant St. East of Isanti.
Thunderstorm Wind, Dakota
- When
- August 29, 3:56 PM CST to 4:03 PM CST
- Where
- Dakota County, 2.55 mi ESE of Eagan
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.790, -93.120
Photo provided via social media of snapped maple tree.
Thunderstorm Wind, Dakota
- When
- August 29, 3:56 PM CST to 4:03 PM CST
- Where
- Dakota County, 3.5 mi ENE of Eagan
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Public
- Coordinates
- 44.810, -93.100
Photo provided via social media of significant tree damage near Jefferson Trail NW and South Robert Trail in Eagan.
Thunderstorm Wind, Rice
- When
- August 29, 4:04 PM CST to 4:10 PM CST
- Where
- Rice County, 0.85 mi NW of Faribault
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 44.310, -93.280
Multiple large trees down with some landing on power lines and resulting in power outages across north Faribault.
Thunderstorm Wind, Washington
- When
- August 29, 4:28 PM CST to 4:34 PM CST
- Where
- Washington County, 2.93 mi SSE of St Paul Park
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 44.810, -92.970
Damage to shed along with multiple trees blown over and uprooted in the neighborhood.
Tornado, Dakota
- When
- August 29, 4:46 PM CST to 4:55 PM CST
- Where
- Dakota County, 3.59 mi NNW of Miesville to 6 mi ESE of Hastings
- Rating
- EF0
- Path length
- 6.7 mi
- Path width
- 50 yd
- Continued into
- Goodhue, Mn (MPX)
- Reported by
- NWS Storm Survey
- Coordinates
- 44.644, -92.838
A tornado developed at the southern edge of Bellwood Oaks Golf Course, uprooting several trees, then continued northeast. A narrow path of sporadic tree damage occurred along the track, with the last damage in Minnesota being on Blackbird Trail in Dakota County. The tornado tracked across a sliver of northern Goodhue County before crossing the Mississippi River into Wisconsin, dissipating about 5 miles southeast of Prescott in Pierce County.
Tornado, Goodhue
- When
- August 29, 4:55 PM CST to 4:56 PM CST
- Where
- Goodhue County, 9.38 mi N of Welch to 9.61 mi N of Welch
- Rating
- EF0
- Path length
- 0.45 mi
- Path width
- 50 yd
- Continued into
- Pierce, Wi (MPX)
- Reported by
- NWS Storm Survey
- Coordinates
- 44.706, -92.733
A tornado developed at the southern edge of Bellwood Oaks Golf Course, in Dakota County. It moved northeast and tracked across a sliver of northern Goodhue County before crossing the Mississippi River into Wisconsin, dissipating about 5 miles southeast of Prescott in Pierce County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, August 29, 2024$553,000 · 2.5 in hail · 34 events
- Damaging Winds and Lightning Strike in Virginia, August 29, 2024$141,000 · 65 kt wind · 16 events
- Hail and Damaging Winds in Maryland, August 29, 2024$156,000 · 1.5 in hail · 11 events
- Hail and Damaging Winds in Georgia, August 29, 2024$68,000 · 1.25 in hail · 20 events
- Damaging Winds in Iowa, August 29, 2024$118,000 · 60 kt wind · 7 events
- Flash Flooding and Damaging Winds in Minnesota, August 29, 2024$85,000 · 60 kt wind · 4 events
- Damaging Winds in Virginia, August 29, 2024$22,000 · 50 kt wind · 6 events
- Damaging Winds in West Virginia, August 29, 2024$15,000 · 50 kt wind · 13 events
- Hail and Damaging Winds in Pennsylvania, August 29, 2024$16,000 · 1 in hail · 7 events
- Heat in Mississippi, August 29, 202416 events
- Tornadoes and Damaging Winds in Wisconsin, August 29, 2024EF0 · 13 events
- Flash Flood and Flood in Minnesota, August 29, 2024$5,000 · 52 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1211894, 1211871, 1211985, 1211890, 1211899, 1211904, 1212014, 1211887, 1211915, 1211047, 1211921, 1211988, 1211863, 1212004, 1212021, 1212007, 1212008, 1211106, 1211107, 1211967, 1211968, 1211974, 1212023, 1211108, 1211109, 1211878, 1211110, 1212566, 1212558, 1212562, 1212635, 1212636, 1201033, 1201040.